MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Embolism/Embolus (4438)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
During thrombectomy procedure, the subject retriever was used to remove clot from the right mca m1 portion on (b)(6) 2020.After the 1st pass, embolization to new territory (ent) occurred in right a2 segment, then an additional pass was performed to remove m2 clot.Thrombectomy was performed to treat the distal new territory embolus (ent).Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 17 and mrs (modified rankin score) of 0.According to the surgeon, vessel preformation occurred during the procedure but was not due to stryker retriever.24 hours post procedure computer tomography (ct) confirmed, intracranial hemorrhage (ich) was observed.It is unknown if the ich was treated.No additional information was received.Post procedure, the patient neurological assessment showed that the thrombolysis in cerebral infarction (tici) reperfusion grade was 2b, national institute of health stroke scale (nihss) of 21 and mrs (modified rankin score) of 5, three days post procedure.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional testing could not be performed since the device was not returned for investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information there was no malfunction reported to subject trevo xp provue retriever during the procedure.The reported issues patient embolus and patient intracranial hemorrhage are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10584291
Report Number3012931345-2020-00147
Device Sequence Number14158653
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90183
Device Catalogue Number90183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REACT-71 CATHETER (MEDTRONIC); REACT-71 CATHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR